Alert archive / Arkansas / River Flood Warnings in 2017
River Flood Warning 12, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Apr 26, 2017, 12:01 PM CDT for Perry County, Arkansas. It took effect at Apr 27, 2017, 5:52 PM CDT. It was in force for 10 days.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 12:01 PM CDT (17:01 UTC)
- In effect from
- Apr 27, 2017, 5:52 PM CDT
- Expired
- May 7, 2017, 7:05 AM CDT
- In force
- 10 days
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Perry County, AR
The radar
The Little Rock radar (KLZK), 62 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fourche LaFave River near Houston (HUSA4).
- Action stage
- 24.5 ft
- Minor stage
- 25 ft
- Moderate stage
- 32 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07263115, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Apr 26, 6:45 AM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Apr 26, 6:45 AM CDT, 5 hours 16 minutes before
Area Forecast Discussion...Update National Weather Service Little Rock AR 645 AM CDT Wed Apr 26 2017 .Aviation... VFR flight conditions with patchy MVFR conditions will be seen to start the forecast. Isolated IFR conditions may also develop early this morning. To the west, an area of showers and isolated thunderstorms will slowly move east, and mainly affect KHRO and KBPK this morning. Winds will be southeast to southwest at 10 to 20 mph with some possible higher gusts. Later today, a cold front and upper weather system are expected to move through the area, and a line of strong to possibly severe thunderstorms will be seen with strong gusty winds, low ceilings and a wind shift to the northwest behind the cold front. The showers and thunderstorms will affect all Tafs today. (59) && .Prev Discussion.../ Issued 409 AM CDT Wed Apr 26 2017/ Main concerns in this forecast cycle are severe storm chances today, then again Friday and over the weekend. Possible heavy rain potential with flooding of some rivers and possible flash flooding. Also elevated surface winds today will prompt a lake wind advisory being issued. Current area of convection, with a few strong storms noted, continues to move east northeast and slowly weaken. Earlier over OK, did see more wind and hail reports from severe storms. It is expected this area will gradually weaken and dissipate this morning over northern AR. To the west, a cold front was over central OK to northern MO, and this front and upper shortwave system will move through AR later today and tonight, and bring the potential for severe storms to much of AR. Early morning temperatures were from the 50s north and the rain was, to the 60s to 70s over central and southern areas. Dewpoint temperatures were from the upper 50s north, 60s central and south. Precip water values were well over an inch. The Storm Prediction Center has much of AR in a Slight to Enhance severe storm threat today, as well as a Moderate risk over southern areas. Factors are coming together for a possible significant severe storm threat, especially over southern AR where the risk of severe storms may be the greatest. && .SHORT TERM...Today Through Thursday Night The forecast will start with the early morning threat of an isolated severe storm in northwest AR with likely to cat showers and thunderstorms. As the day progresses, the cold front and upper storm system will move into the through AR later tonight. Plenty of lift, moisture and instability will be present over AR, for the development of thunderstorms, with the potential for severe storms. The overall scenario appears to be a line of strong to severe storms to develop along or just ahead of the cold front, matching with the main upper lift. Damaging winds and large hail would be the primary threats, with a possible tornado along the leading edge. Forecast models are not showing a high potential for individual storms out ahead of the front, which could become tornadic sooner and possibly develop to a stronger tornado threat over southern to southeast AR. This will have to be monitored closely through the day. Otherwise, rain amounts will be from around half an inch to over an inch, with a fews spots seeing over 2 inches. This could lead to some flash flooding and additional river flooding in some locations. Models project the storms to push out of AR around mid-night, then surface high pressure will build in behind the front. A dry weather forecast on Thursday as the surface high moves across the region. Late Thursday night into Friday, the next upper shortwave approaches northwest AR, and a chance of convection is back in the forecast. Otherwise, temperatures will be around normal values to a bit above normal today and Thursday. && .LONG TERM...Friday Through Tuesday Upper low pressure will be over the northern Great Lakes to begin the long term period. An upper low develops over the Rockies on Friday with southwest flow over Arkansas. This low drops south into New Mexico and Texas Saturday before ejecting northeast Sunday. Northwest flow returns to Arkansas on Monday. Weak ridging develops over Arkansas Tuesday. A warm front is expected to be over north Arkansas Friday with the next cold front across Oklahoma and Texas. Little movement of the cold front is anticipated through Saturday but will move through Arkansas early Sunday. Severe thunderstorms are expected with this front and heavy rainfall will result from the slow movement of the front. Good rain chances are expected Friday and Saturday then will decrease on Sunday and Sunday night. High pressure will return for Monday with dry conditions. A weak short wave moving through the area Tuesday will bring a chance of showers and thunderstorms. Temperatures will be above normal Friday and Saturday, otherwise they will be near to below normal. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 73 48 69 56 / 70 80 10 20 Camden AR 80 49 76 59 / 80 60 10 10 Harrison AR 69 43 68 55 / 90 60 10 40 Hot Springs AR 76 47 73 58 / 80 50 10 20 Little Rock AR 77 50 72 57 / 80 70 10 20 Monticello AR 80 52 76 60 / 50 80 10 10 Mount Ida AR 74 45 72 58 / 80 40 10 20 Mountain Home AR 71 45 69 54 / 80 70 10 40 Newport AR 75 51 70 56 / 60 80 10 20 Pine Bluff AR 78 51 74 58 / 70 80 10 10 Russellville AR 74 46 72 56 / 90 50 10 30 Searcy AR 75 49 71 55 / 80 80 10 20 Stuttgart AR 78 52 73 58 / 70 80 10 10 && .LZK Watches/Warnings/Advisories... Lake Wind Advisory from 9 AM this morning to 8 PM CDT this evening FOR Arkansas-Baxter-Boone-Bradley-Calhoun-Clark-Cleburne- Cleveland-Conway-Dallas-Desha-Drew-Faulkner-Fulton-Garland-Grant- Hot Spring-Independence-Izard-Jackson-Jefferson-Johnson-Lincoln- Logan-Lonoke-Marion-Monroe-Montgomery-Newton-Ouachita-Perry-Pike- Polk-Pope-Prairie-Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell. && Short Term...59 / Long Term...51
Hazardous weather outlook, Apr 26, 5:00 AM CDT, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Wed Apr 26 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Strong to severe storms are forecast today. The chance for thunderstorms will increase throughout the day and part of tonight, as an upper storm system and cold front move through the region. A line of strong to severe thunderstorms is expected to form this afternoon to evening, and move through Arkansas. Damaging winds and large hail will be the main concerns, but tornadoes will be possible with any discrete storms that do develop out ahead of the line of storms, as well as along the leading edge of the main thunderstorm line. The Storm Prediction Center has placed much of Arkansas in an Enhanced Risk area, while parts of southern Arkansas are in a Moderate Risk. Area residents should monitor the weather closely today. Also, winds will be elevated today and a lake wind advisory will be in effect. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday The potential for severe weather returns again by Friday, as a warm front lifts northward across Arkansas. Large hail and damaging winds will once again be the main threats. The potential for heavy rainfall will also exist, increasing the concern for flash flooding and river flooding. The unsettled weather pattern will continue into the weekend. Yet another storm could produce additional severe weather over the Mid- South as a new cold front is forecast to move through the region. Due to forecast uncertainties with this system, please continue to monitor the latest outlooks from your NWS office. .Spotter Information Statement... Spotter activation may be needed today, Friday and Saturday. Please monitor the latest forecasts over the several few days. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59/51
In the hours before
Local storm report, Apr 26, 10:32 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1032 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM HAIL CENTERVILLE 35.12N 93.17W
04/26/2017 E1.00 INCH YELL AR PUBLIC
MPING REPORT.
&&
55Local storm report, Apr 26, 10:44 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1044 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 6 NW MORRILTON 35.22N 92.82W
04/26/2017 CONWAY AR AMATEUR RADIO
NUMEROUS TREES REPORTED DOWN.
&&
55Local storm report, Apr 26, 10:45 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1045 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM TSTM WND DMG 2 NNW WONDERVIEW 35.34N 92.75W
04/26/2017 CONWAY AR PUBLIC
TREES REPORTED TO BE DOWN.
&&
55Local storm report, Apr 26, 11:03 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1103 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HAIL APPLETON 35.42N 92.87W
04/26/2017 E1.00 INCH POPE AR SOCIAL MEDIA
&&
55Special weather statement, Apr 26, 11:32 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1132 AM CDT WED APR 26 2017
ARZ041-042-052>054-261715-
Hot Spring AR-Pike AR-Clark AR-Garland AR-Montgomery AR-
1132 AM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...NORTHERN
PIKE...WESTERN GARLAND...SOUTHERN YELL...WEST CENTRAL HOT SPRING AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 1215 PM CDT...
At 1132 AM CDT, Doppler radar was tracking a strong thunderstorm over
Daisy, or 12 miles north of Murfreesboro, moving northeast at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hot Springs... Mount Ida...
Glenwood... Mountain Pine...
Amity... Norman...
Daisy... Hot Springs Memorial Field...
Daisy State Park... Narrows Dam...
Meyers... Lofton...
Rockwell... Piney in Garland County...
Lake Ouachita State Park... Hot Springs National Park...
Avant... Bismarck...
Black Springs... Oaklawn Racetrack...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 500 PM CDT for central,
western and southwestern Arkansas.
LAT...LON 3476 9338 3440 9294 3411 9382 3418 9382
3418 9384 3435 9389
TIME...MOT...LOC 1632Z 243DEG 46KT 3424 9374
CavanaughLocal storm report, Apr 26, 11:35 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM TSTM WND DMG DARDANELLE 35.23N 93.17W
04/26/2017 YELL AR SOCIAL MEDIA
SEVERAL TREES REPORTED DOWN IN DARDANELLE
&&
55The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:47 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 43 min |
| Apr 26, 2:30 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 30 min |
| Apr 26, 2:34 AM CDT | Special Weather Statement | LZK | Marion, Newton | 41 min |
| Apr 26, 4:19 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 15 hr |
| Apr 26, 7:43 AM CDT | Special Weather Statement | LZK | Boone | 47 min |
| Apr 26, 8:30 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 45 min |
| Apr 26, 8:39 AM CDT | Severe Thunderstorm Warning | LZK | Marion | 36 min |
| Apr 26, 9:01 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 29 min |
| Apr 26, 9:11 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 49 min |
| Apr 26, 9:18 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 42 min |
| Apr 26, 9:21 AM CDT | Special Weather Statement | LZK | Yell | 39 min |
| Apr 26, 9:21 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 24 min |
| Apr 26, 9:30 AM CDT | Tornado Warning | LZK | Johnson | 21 min |
| Apr 26, 9:34 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton, Pope | 41 min |
| Apr 26, 9:47 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Logan, Perry, Pope, Yell | 43 min |
| Apr 26, 9:55 AM CDT | Tornado Warning | LZK | Conway, Perry, Yell | 24 min |
| Apr 26, 10:02 AM CDT | Tornado Warning | LZK | Logan, Pope, Yell | 28 min |
| Apr 26, 10:11 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Newton, Pope, Searcy, Van Buren | 49 min |
| Apr 26, 10:22 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 38 min |
| Apr 26, 10:23 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Pope | 37 min |
| Apr 26, 10:27 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Scott, Yell | 33 min |
| Apr 26, 10:28 AM CDT | Tornado Warning | LZK | Conway, Faulkner, Pope, Van Buren | 26 min |
| Apr 26, 10:44 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Searcy, Stone, Van Buren | 46 min |
| Apr 26, 11:16 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Marion, Newton, Pope, Searcy | 3 hr |
| Apr 26, 11:32 AM CDT | Special Weather Statement | LZK | Montgomery | 43 min |
| Apr 26, 11:51 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 12 min |
| Apr 26, 12:09 PM CDT | Special Weather Statement | LZK | Garland, Perry | 51 min |
| Apr 26, 2:01 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery | 3 hr |
| Apr 26, 2:32 PM CDT | Special Weather Statement | LZK | Clark | 43 min |
| Apr 26, 2:38 PM CDT | Flash Flood Warning | LZK | Conway, Perry | 3 hr |
| Apr 26, 2:56 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Saline | 34 min |
| Apr 26, 3:28 PM CDT | Special Weather Statement | LZK | Pulaski, Saline | 47 min |
| Apr 26, 3:43 PM CDT | Flash Flood Warning | LZK | Clark, Dallas, Grant, Hot Spring, Lonoke, Ouachita and 2 more | 3 hr |
| Apr 26, 4:02 PM CDT | Special Weather Statement | LZK | Jefferson, Lonoke, Prairie | 43 min |
| Apr 26, 4:07 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Monroe, Prairie | 53 min |
| Apr 26, 4:11 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie | 34 min |
| Apr 26, 4:14 PM CDT | Special Weather Statement | LZK | Calhoun, Ouachita | 46 min |
| Apr 26, 4:18 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Dallas, Ouachita | 57 min |
| Apr 26, 4:21 PM CDT | Tornado Warning | LZK | Monroe, Prairie, Woodruff | 39 min |
| Apr 26, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 42 min |
| Apr 26, 4:46 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 44 min |
| Apr 26, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 41 min |
| Apr 26, 5:26 PM CDT | Flash Flood Warning | LZK | Cleveland, Jefferson | 2 hr |
| Apr 26, 5:51 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew | 26 min |
| Apr 26, 6:02 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 29 min |
| Apr 26, 6:11 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 49 min |
| Apr 26, 6:47 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 28 min |
Nearby
River Flood Warnings in Arkansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.